Alert archive / Idaho / River Flood Warnings in 2012

River Flood Warning 6, NWS Spokane, WA

March 30, 2012Latah County, Idaho; Whitman County, Washington

NWS Spokane, WA issued this river flood warning at Mar 30, 2012, 1:23 PM PDT for Latah County, Idaho; Whitman County, Washington. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 1:23 PM PDT (20:23 UTC)
Expired
Mar 30, 2012, 9:38 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA
Flood severity
Minor

Counties Latah County, ID, Whitman County, WA

The radar

The Spokane radar (KOTX), 99 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).

Action stage
49.66 ft
Minor stage
50.86 ft
Moderate stage
51.66 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WGUS46 KOTX 302023
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
123 PM PDT FRI MAR 30 2012

...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON...

  PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID AFFECTING LATAH 
  AND WHITMAN COUNTIES

...PERSISTENT HEAVY RAIN FALLING ON SATURATED SOILS IN THE PARADISE
CREEK BASIN HAS PUSHED THE CREEK TO FLOOD STAGE FOR THE SECOND TIME
THIS WEEK. FLOWS ARE LIKELY TO CONTINUE INCREASING AS LONG AS THE
RAIN CONTINUES. THE RAIN IS EXPECTED TO PERSIST INTO TONIGHT WITH A
BRIEF BREAK TOMORROW MORNING BEFORE ANOTHER ROUND OF RAINFALL
ARRIVES...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE
AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-310823-
/O.NEW.KOTX.FL.W.0006.120330T2023Z-000000T0000Z/
/PACI1.1.ER.120330T1941Z.120330T1945Z.000000T0000Z.NO/
123 PM PDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID.
* UNTIL FURTHER NOTICE.
* AT 12:45 PM FRIDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.20 FEET.
* AT 9.2 FEET...WATER WILL BE BACKING UP THROUGH THE STORM DRAINS ON 
  ROOSEVELT STREET. WATER WILL BE OUT OF THE CREEK AT THE 
  INTERSECTION OF BRIDGE STREET AND HILLCREST DRIVE AND MAY ALSO BE 
  FLOWING INTO THE INTERSECTION AT THIS STAGE.

$$
1 follow-up statement
605 
WGUS86 KOTX 310438
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
938 PM PDT FRI MAR 30 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
IDAHO...WASHINGTON...

  PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID AFFECTING LATAH
  AND WHITMAN COUNTIES
  SOUTH FORK PALOUSE RIVER AT PULLMAN AFFECTING WHITMAN COUNTY

...RAIN IS STILL EXPECTED TONIGHT. YET THE INTENSITY IS EXPECTED TO 
DECREASE OVERNIGHT INTO SATURDAY MORNING AS A WARM FRONT LIFTS NORTH 
OF THE REGION. AS A COLD FRONT COMES IN SATURDAY AFTERNOON INTO SATURDAY
NIGHT PRECIPITATION WILL INCREASE AGAIN. HOWEVER ADDITIONAL RISES THAT 
WOULD BRING PARADISE CREEK AND ESPECIALLY THE SOUTH FORK OF THE PALOUSE 
RIVER AT PULLMAN TO FLOOD STAGE HAS BECOME LESS LIKELY. CONTINUE TO 
MONITOR LEVELS FOR ANY CHANGES TO THE CURRENT FORECAST ESPECIALLY AROUND 
PARADISE CREEK WHICH MAY RESPOND QUICKER TO ADDITIONAL PRECIPITATION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE
AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD.

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

&&

IDC057-WAC075-310508-
/O.CAN.KOTX.FL.W.0006.000000T0000Z-120331T0438Z/
/PACI1.1.ER.120330T1941Z.120330T2200Z.120331T0220Z.NR/
938 PM PDT FRI MAR 30 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE PARADISE CREEK AT UNIVERSITY OF IDAHO AT MOSCOW ID.
* AT 8:45 PM FRIDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 9.20 FEET.
* FORECAST...THE CREEK IS EXPECTED TO REMAIN STEADY OR SLOWLY FALL 
  FRIDAY NIGHT AND WILL HAVE OPPORTUNITY TO RISE AGAIN SATURDAY
  AFTERNOON.


$$

WAC075-310508-
/O.CAN.KOTX.FL.W.0007.000000T0000Z-120331T1829Z/
/PULW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM PDT FRI MAR 30 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK PALOUSE RIVER AT PULLMAN.
* AT  8:15 PM FRIDAY THE STAGE WAS 5.3 FEET. 
* FLOOD STAGE IS  7.00 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF
  6.0 FEET EARLY SATURDAY. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 30, 10:24 AM PDT, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 30, 10:24 AM PDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1024 AM PDT Fri Mar 30 2012

.SYNOPSIS...
An active and wet storm pattern will continue over the region
through next week. Mountain snow and valley rain will be
common...with snow levels briefly dropping to valley floors during
the early morning hours near the Cascades and across much of the
region on Sunday and Monday. Widespread significant rainfall will
cause smaller streams to reach bank full and possibly flood over
far eastern Washington and north Idaho.

&&

.DISCUSSION...
A broad band of steady rain continues to track across the
southeast half of the forecast area this morning. The automated
observation site at KPUW recorded a quarter inch of rainfall in
the last 3 hours. Area creeks and small streams continue to run
high and the flooding threat will increase across the Palouse and
Central Idaho Panhandle valleys today. Numerous flood
watch/warn/advisory products have been issued and will likely
continue to be in effect through the next few days. No major
changes to the forecast for this update. The main adjustment was
to QPF for the valleys in the northwest portion of the forecast
area where rainfall has been very light. The area of precipitation
will eventually pivot to the north, but not until late today. Max
temperatures will remain on the cool side today with the abundance
of clouds and precipitation in the area. The main focus today
will be on hydrology as area rivers respond to the ample rainfall.
/Kelch

&&

.AVIATION...
18z TAFS: Rain will impact all TAF sites through much of this
period as sub-tropical moisture plume remains poised over the
region. Cigs and vsbys will generally remain in the VFR
category...however brief MVFR cigs are possible during heavier
episodes of precipitation. Farther west, KEAT and KMWH will be on
the northwest edge of the precipitation shield and while -SHRA
will be possible through early afternoon, VFR conditions will
prevail. A greater threat will redevelop between 03-06z as the
moisture moves back north. Precipitation should be rain, even in
KEAT area as models have backed off on the colder temps. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        51  38  51  33  43  31 /  90  80  90  60  50  30
Coeur d'Alene  50  37  52  33  44  31 / 100  80 100  70  60  40
Pullman        52  39  53  35  42  31 / 100  80 100  60  60  40
Lewiston       58  41  60  40  49  33 /  90  90  90  70  40  20
Colville       53  36  49  35  48  30 /  80  60 100 100  60  40
Sandpoint      50  34  49  35  42  31 / 100  70 100 100  70  60
Kellogg        46  35  51  32  39  30 / 100 100 100 100  80  60
Moses Lake     56  39  52  36  53  32 /  60  70  80  20  20  20
Wenatchee      52  37  48  36  50  34 /  60  60  80  20  20  20
Omak           53  35  43  33  50  31 /  60  40 100  20  40  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Mar 30, 6:27 AM PDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
627 AM PDT FRI MAR 30 2012

IDZ001>004-026-027-WAZ031>033-036>038-311330-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
627 AM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF MODERATE TO LOCALLY HEAVY RAIN WILL CONTINUE TODAY INTO
TONIGHT WHILE SNOW LEVELS GENERALLY RANGE FROM 4000 TO 5000 FEET.
THIS WILL RESULT IN MORE RUNOFF INTO THE ALREADY SWOLLEN SMALL
CREEKS AND STREAMS. AN AREAL FLOOD ADVISORY HAS BEEN ISSUED FOR
THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF MODERATE TO HEAVY RAIN WILL LIKELY CONTINUE THROUGH
EARLY SUNDAY WITH ELEVATED SNOW LEVELS. THIS WILL CONTINUE TO
THREATEN THE REGION WITH MINOR FLOODING AND POSSIBLE MUD SLIDES
OR DEBRIS FLOWS. AREAL FLOOD ADVISORIES WILL CONTINUE THROUGH
SUNDAY. COOLER AND SLIGHTLY DRIER WEATHER WILL ARRIVE BY THE
BEGINNING OF THE WORK WEEK.

WAZ034-035-041-043-044-311330-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
627 AM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WAZ042-311330-
EAST SLOPES NORTHERN CASCADES-
627 AM PDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOW WILL CONTINUE TO IMPACT LOCATIONS NEAR THE
CASCADE CREST. THIS WILL BRING WINTER DRIVING CONDITIONS TO THE
MOUNTAIN PASSES. LATE TONIGHT SNOW LEVELS COULD BRIEFLY FALL TO
THE VALLEY FLOORS BRINGING MINOR ACCUMULATIONS TO UPPER PORTIONS
OF THE METHOW AND WENATCHEE VALLEYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WET AND UNSETTLED WEATHER WILL LIKELY PERSIST INTO THE WEEKEND.
THE THREAT OF VALLEY SNOW WILL BE POSSIBLE DURING THE EARLY
MORNING AND OVERNIGHT HOURS. MOUNTAIN PASSES WILL REMAIN SUBJECT
TO PERIODS OF WINTER DRIVING. THE WEATHER PATTERN WILL TURN COOLER
AND SLIGHTLY DRIER BY THE BEGINNING OF THE WORK WEEK.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:50 AM PDTRiver Flood WarningOTXLatah25 hr
Mar 30, 6:59 AM PDTRiver Flood WatchOTXKootenai, Shoshone6 days
Mar 30, 11:22 AM PDTAreal Flood WarningOTXBenewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more48 hr
Mar 30, 11:42 AM PDTAreal Flood WarningOTXBenewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more47 hr
Mar 30, 12:58 PM PDTRiver Flood WarningOTXKootenai, Shoshone54 hr
Mar 30, 12:58 PM PDTRiver Flood WarningOTXBenewah5 days
Mar 30, 2:37 PM PDTRiver Flood WarningOTXWhitman7 hr

Nearby

River Flood Warnings in Idaho, 2012River Flood Warnings in Washington, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.